MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX60G
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 6/12/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information: tear of the colon necessitating stapling away from the tear, resulting in additional loss of colon during the procedure.The extension of the operating time and therefore of the anesthesia, is estimated at about 1 hours.The surgeon uses another forceps, of the same reference and batch 329d37 to complete the procedure.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock out and could not be fired at all? or was the trigger advanced with no staples deployed? were there missing staples from the staple line? if the device deployed staples, what was the appearance of the staples (b-formation, irregular, legs straight)? was there a change in the procedure? if yes, please explain.Could you please clarify if there were any patient consequences? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? does the surgeon believe the issue was related to an alleged deficiency of the device or were there other contributing patient factors? please explain.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the patient is followed-up for the recurrence of peritoneal carcinomatosis of colonic origin, managed through resection of the anastomosis between the small intestine and the sigmoid colon.The surgical intervention also involved supramesocolic omentectomy, resection of the suspensory ligament of the liver, excision of the small omentum, and removal of a left periureteral nodule following left ureterolysis, in addition to pre-vesical peritonectomy.Hyperthermic intraperitoneal chemotherapy (hipec) was administered during the surgery.During the procedure, the surgeons identified a stenosis of the colorectal anastomosis, which necessitated extending the resection towards the rectum to position themselves beneath the anastomosis.While stapling the colon, the mechanical clamp did not function correctly 3 times.A different clamp of the same reference but from different lot was employed to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/23/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/24/2025.D4 batch #337d11.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx60g device arrived with no apparent damage and with a xr60g reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria the event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the proximate linear stapler tx is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 337d11, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/20/2025.Additional information was requested, and the following was obtained: please provide more details for "the mechanical clamp did not function correctly 3 times" 1 only clamp did not work during the intervention.Another clamp was used, and this one worked.Attempted stapling of the colon 3 times and the device malfunctioned and did not stapled correctly.Did the device lock out and could not be fired at all? yes, it has triggered.Was there a change in the procedure? if yes, please explain.No.Could you please clarify if there were any patient consequences? no.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no.The issue already occurred on (b)(6) 2025.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/25/2025.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/25/2025.Corrected data: b1, b2, h1.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a serious injury event and is being considered a malfunction.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key22193069
Report Number3005075853-2025-04458
Device Sequence Number18352160
Product Code GDW
UDI-Device Identifier10705036003359
UDI-Public(01)10705036003359(17)291031(10)353D93
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTX60G
Device Lot Number353D93
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/10/2025
06/20/2025
06/23/2025
06/25/2025
06/20/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date06/20/2025
06/23/2025
06/24/2025
06/25/2025
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown